Hail, Oakland
- When
- August 12, 2:04 PM EST
- Where
- Oakland County, 2.06 mi WSW of Troy
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.591, -83.188
A thunderstorm produced dime size hail in Troy.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
A thunderstorm produced dime size hail in Troy.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Aug 12, 11:51 AM EST, 2 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1251 PM EDT TUE AUG 12 2014 .AVIATION... //DISCUSSION... BLOSSOMING AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS AS WE ENTER PEAK HEATING OF THE DAY AND UPPER LEVEL TROUGH AXIS MOVES OVERHEAD. MAJORITY OF ACTIVITY SHOULD BE EXITING/DIMINISHING AROUND 00Z. SURFACE NORTHWEST WINDS AROUND 10 KNOTS WILL ATTEMPT TO USHER IN DRIER AIR...BUT IT WILL TAKE MOST/ALL OF THE NIGHT-TIME HOURS TO SCOUR OUT THE LOW CLOUDS (HIGH IFR/LOW MVFR). ANY RESIDUAL LOW CLOUDS WEDNESDAY MORNING SHOULD MIX OUT AND LIFT. //DTW THRESHOLD THREATS... * HIGH CONFIDENCE IN CEILINGS BELOW 5000 FEET THROUGH TONIGHT. * MEDIUM CONFIDENCE IN THUNDERSTORM THIS AFTERNOON. && .PREV DISCUSSION...ISSUED 827 AM EDT TUE AUG 12 2014 UPDATE... PLENTY OF LOW LEVEL MOISTURE LEFTOVER ACROSS SOUTHEAST MICHIGAN AS SURFACE DEW POINTS HOVER IN THE LOW TO MID 60S...AND UPPER LEVEL TROUGH/COLD POOL (500 MB TEMPS OF -13 TO -14 C) AND SECONDARY SURFACE COLD FRONT SWINGING THROUGH TODAY WILL BE SUFFICIENT TO GENERATE NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS...AS THERE IS ALSO SOLID INSTABILITY WITH SBCAPES IN THE 1000-1500 J/KG RANGE. 0-6 KM SHEAR REACHES AROUND 20 KNOTS TOWARD THE CANADIAN BORDER...OTHERWISE SHEAR IS WEAK...AND THUS SEVERE WEATHER IS NOT EXPECTED. COULD SEE SMALL HAIL AND BRIEF HEAVY RAIN. PREV DISCUSSION...ISSUED 305 AM EDT TUE AUG 12 2014 SHORT TERM...TODAY AND TONIGHT HIGH AMPLITUDE MID LEVEL TROUGH NOW SHIFTING ACROSS THE UPPER MISSISSIPPI VALLEY WILL STEADILY DEEPEN AND EVENTUALLY CLOSE OFF HEADING INTO TODAY AS IT PIVOTS ACROSS THE LOWER PENINSULA. LEAD SPOKE OF VORTICITY ANCHORING THE EDGE OF THE MAIN HEIGHT FALL CENTER CURRENTLY EJECTING ACROSS THE CHICAGO AREA...AND WILL PROVIDE THE INITIAL WING OF FORCING AS IT TRANSLATES ACROSS MAINLY THE SOUTHERN HALF OF THE FORECAST AREA EARLY IN THE DAY. THIS MAY PROVE SUFFICIENT TOWARD SPARKING A FEW SHOWERS...LATEST HI RES GUIDANCE AND RUC ANALYSIS IN SUPPORT OF A LOW POP MENTION EARLY ON. GREATEST PROSPECTS FOR PRECIPITATION DEVELOPMENT WILL FOCUS INTO THE AFTERNOON/EARLY EVENING AS LAPSE RATES STEEPEN CONSIDERABLY THROUGH BOTH DAYTIME HEATING AND THE PASSAGE OF THE ATTENDANT COLD POOL /-13C AT 500 MB/. A PERIOD OF GREATER CVA ACCOMPANYING THE MAIN TROUGH PASSAGE WILL PROVIDE THE BACKGROUND FORCING TO SUPPORT A SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS GIVEN THE THERMODYNAMIC PROFILE. THE OVERALL TEMPERATURE RECOVERY WILL BE HINDERED BY LESS FAVORABLE INSOLATION POTENTIAL WITH CLOUD COVER PROBLEMATIC. HIGHS IN THE LOW AND MIDDLE 70S. LOW LEVEL COLD AIR ADVECTION TONIGHT AS DEEPER NORTHWEST FLOW EMERGES ON THE BACKSIDE OF THE EXITING TROUGH. THE BETTER LOW LEVEL DRYING WILL TAKE MORE TIME TO DEVELOP...NOTING THE SUBSTANTIAL LOW CLOUD STILL EMANATING ACROSS THE MISSISSIPPI VALLEY THIS MORNING. THIS POINTS TOWARD SOME LINGERING LOWER STRATUS FOR MUCH OF THE OVERNIGHT PERIOD...A MORE GRADUALLY CLEARING TREND CLOSER TO DAYBREAK. LOWS IN THE 50S. LONG TERM... TODAY'S SYSTEM WILL PHASE WITH ENERGY DIVING INTO ONTARIO THIS MORNING TO PRODUCE A LARGE CLOSED LOW CENTERED OVER WESTERN QUEBEC BY EARLY THURSDAY. AS A RESULT, DRY NORTHWEST FLOW IS FORECAST TO DOMINATE OVER THE CENTRAL GREAT LAKES FOR THE REMAINDER OF THE WEEK. WHILE EMBEDDED IMPULSES WITHIN PREVAILING CYCLONIC FLOW ALOFT WILL PROPAGATE ACROSS THE AREA BOTH WED AND THURS, DEEP MOISTURE WILL REMAIN WRAPPED AROUND THE OCCLUDING SURFACE LOW. THIS WILL ELIMINATE CONCERNS FOR PRECIPITATION AND WILL SHIFT THE FOCUS TOWARD CLOUD COVER EACH DAY. THE LARGEST CHANGE TO THE INHERITED FORECAST WAS TO BUMP UP AFTN CLOUD COVER BOTH WED AND THURS GIVEN THE PROGGED FAVORABLE TIMING OF UPPER WAVES WITH PEAK HEATING AND HIGHER EXPECTATIONS FOR RESIDENT BOUNDARY LAYER MOISTURE GIVEN THE COMBINATION OF YESTERDAY'S AND TODAY'S RAINFALL. H85 TEMPS AROUND 10C COMBINED WITH CLOUDS WILL SUPPORT HIGHS IN MOST PLACES NO BETTER THAN THE MID 70S ON WEDNESDAY. THE AFOREMENTIONED PASSING UPPER WAVE WILL ORGANIZE A WEAK BAROCLINIC ZONE THAT WILL PUSH SOUTH THROUGH THE CWA WEDNESDAY NIGHT. WITH H85 TEMPS TAKING ANOTHER DIVE TO AROUND 6C THURSDAY, HIGHS WILL TOP OUT IN THE LOW 70S, PERHAPS ONLY REACHING THE UPPER 60S THE EASTERN THUMB AND ALONG THE GLACIAL RIDGE. EASTWARD PROGRESSION OF THE UPSTREAM UPPER RIDGE WILL FORCE SURFACE HIGH PRESSURE TO TRANSLATE EASTWARD AND ULTIMATELY SETTLE JUST SOUTH OF THE AREA ON THURSDAY NIGHT. EASING OF THE LOCAL PRESSURE GRADIENT WILL RESULT MORE FAVORABLE RADIATING CONDITIONS. AS A RESULT, DROPPED FORECAST HIGHS SEVERAL DEGREES INTO THE MID 40S OUTSIDE OF THE METRO AREA. SUSPECT THAT THERE WILL STILL BE ENOUGH BOUNDARY LAYER MOISTURE HANGING AROUND TO MAKE FOG A CONSIDERATION FOR THURSDAY NIGHT, BUT WILL REFRAIN FROM INTRODUCING IT INTO THE FORECAST AT SUCH AN EARLY STAGE. HIGHS WILL REBOUND INTO THE MID 70S ON FRIDAY IN RESPONSE TO THE DEPARTURE OF THE THERMAL TROUGH. MARINE... A FRESH NORTHWEST BREEZE WILL GUST TO NEAR GALES ACROSS THE NORTHERN HALF OF LAKE HURON LATE THIS AFTERNOON THROUGH THE FIRST HALF OF TONIGHT AS COLDER AIR FILTERS INTO THE REGION. MARGINAL SMALL CRAFT ADVISORY CONDITIONS WILL THEREFORE BE POSSIBLE LATE TONIGHT INTO EARLY WEDNESDAY FOR THE EXPOSED NEARSHORE WATERS OF THE THUMB. SURFACE HIGH PRESSURE WILL REMAIN UPSTREAM OF THE AREA WHICH WILL PROMOTE A STEADY STATE MODERATE NORTHWEST FLOW THROUGH THURSDAY NIGHT. GUSTS IN EXCESS OF 20 KNOTS WILL REMAIN COMMON OVER LAKE HURON DURING THIS TIME. WINDS WILL EASE A BIT ON FRIDAY AS THE CENTER OF HIGH PRESSURE SETTLES CLOSER TO THE REGION. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....SF UPDATE.......SF SHORT TERM...MR LONG TERM....JVC MARINE.......JVC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 302 AM EDT TUE AUG 12 2014 MIZ047>049-053>055-060>063-068>070-075-076-082-083-130715- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 302 AM EDT TUE AUG 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY. THESE STORMS WILL NOT BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-130715- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 302 AM EDT TUE AUG 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY. THESE STORMS WILL NOT BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1258 PM EDT TUE AUG 12 2014 MIZ069-121745- OAKLAND- 1258 PM EDT TUE AUG 12 2014 ...SPECIAL WEATHER STATEMENT... AT 1253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES WEST OF PONTIAC...MOVING NORTHEAST AT 25 MPH. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...BRIEF HEAVY DOWNPOURS... ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... CLARKSTON BY 105 PM EDT... OXFORD BY 130 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 142 PM EDT TUE AUG 12 2014 MIZ070-076-121945- MACOMB-WAYNE- INCLUDING THE CITIES OF...WARREN...DETROIT 142 PM EDT TUE AUG 12 2014 ...SHOWERS AND THUNDERSTORMS MOVING INTO THE DETROIT METRO AREA... NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL BE OVERSPREADING WAYNE AND MACOMB COUNTIES BETWEEN NOW AND 300 PM. THE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN...WITH ISOLATED RAINFALL AMOUNTS OF AN INCH OR SLIGHTLY MORE POSSIBLE. IN ADDITION...HALF INCH SIZE HAIL AND WIND GUSTS TO 45 MPH WILL ACCOMPANY THE STRONGEST STORMS. SF
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
146 PM EDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HEAVY RAIN 1 NW CANTON 42.31N 83.49W
08/11/2014 M4.03 INCH WAYNE MI COCORAHS
TOTAL RAINFALL WITH 3.45 INCHES OF RAIN IN THE PAST 3
HOURS.
0645 PM HEAVY RAIN FARMINGTON 42.46N 83.38W
08/11/2014 M2.60 INCH OAKLAND MI CO-OP OBSERVER
0645 PM HEAVY RAIN TAYLOR 42.23N 83.27W
08/11/2014 M4.25 INCH WAYNE MI TRAINED SPOTTER
0700 PM HEAVY RAIN SSW LIVONIA 42.40N 83.37W
08/11/2014 M4.00 INCH WAYNE MI 911 CALL CENTER
RAINFALL TOTAL WITH 2 INCHES IN 2 HOURS.
0730 PM HEAVY RAIN ALLEN PARK 42.26N 83.21W
08/11/2014 M4.15 INCH WAYNE MI TRAINED SPOTTER
9.5 HOUR TOTAL
0730 PM HEAVY RAIN 5 ENE CANTON 42.34N 83.40W
08/11/2014 M3.44 INCH WAYNE MI TRAINED SPOTTER
10 HOUR TOTAL
0753 PM HEAVY RAIN 1 W WARREN 42.49N 83.05W
08/11/2014 M5.20 INCH MACOMB MI TRAINED SPOTTER
6 HOUR TOTAL
0755 PM HEAVY RAIN FLUSHING 43.06N 83.84W
08/11/2014 M4.70 INCH GENESEE MI PUBLIC
0800 PM HEAVY RAIN DEARBORN 42.31N 83.21W
08/11/2014 M6.16 INCH WAYNE MI CO-OP OBSERVER
12 HOUR TOTAL. MEASURED AT U OF M DEARBORN.
0800 PM HEAVY RAIN CHELSEA 42.31N 84.02W
08/11/2014 M0.95 INCH WASHTENAW MI CO-OP OBSERVER
12 HOUR TOTAL
0800 PM HEAVY RAIN 3 SE NEWPORT 41.97N 83.27W
08/11/2014 M2.08 INCH MONROE MI COCORAHS
12 HOUR TOTAL
0800 PM HEAVY RAIN 2 W WARREN 42.49N 83.06W
08/11/2014 M5.20 INCH MACOMB MI COCORAHS
13 HOUR TOTAL
0800 PM HEAVY RAIN DUNDEE 41.96N 83.66W
08/11/2014 M1.48 INCH MONROE MI CO-OP OBSERVER
12 HOUR TOTAL
0800 PM HEAVY RAIN 4 SSE NEWPORT 41.95N 83.28W
08/11/2014 M2.08 INCH MONROE MI CO-OP OBSERVER
12 HOUR TOTAL
0800 PM HEAVY RAIN 2 S CARLETON 42.03N 83.39W
08/11/2014 M3.20 INCH MONROE MI COCORAHS
12 HOUR TOTAL
0800 PM HEAVY RAIN 3 SW MONROE 41.89N 83.43W
08/11/2014 E1.55 INCH MONROE MI COCORAHS
12 HOUR TOTAL
0800 PM HEAVY RAIN 5 SSE FLUSHING 42.99N 83.82W
08/11/2014 M1.43 INCH GENESEE MI BROADCAST MEDIA
12 HOUR TOTAL
0800 PM HEAVY RAIN SE FLINT 43.02N 83.69W
08/11/2014 M2.59 INCH GENESEE MI ASOS
24 HOUR TOTAL FROM FLINT BISHOP AIRPORT.
0800 PM HEAVY RAIN SW ROMULUS 42.22N 83.37W
08/11/2014 M4.57 INCH WAYNE MI ASOS
24 HOUR TOTAL FROM DETROIT METRO AIRPORT.
0800 PM HEAVY RAIN 2 N CLINTON TOWNSHIP 42.62N 82.92W
08/11/2014 M3.28 INCH MACOMB MI COCORAHS
12 HOUR TOTAL
0800 PM HEAVY RAIN MANCHESTER 42.15N 84.04W
08/11/2014 M1.08 INCH WASHTENAW MI CO-OP OBSERVER
0800 PM HEAVY RAIN 6 NNE DOWNTOWN DETROIT 42.41N 83.00W
08/11/2014 M4.32 INCH WAYNE MI ASOS
24 HOUR TOTAL FROM DETROIT CITY AIRPORT.
0800 PM HEAVY RAIN ADRIAN 41.90N 84.04W
08/11/2014 M1.51 INCH LENAWEE MI CO-OP OBSERVER
12 HOUR TOTAL
0800 PM HEAVY RAIN 5 SSE PONTIAC 42.58N 83.25W
08/11/2014 M2.25 INCH OAKLAND MI TRAINED SPOTTER
9 HOUR TOTAL AT INKSTER AND MAPLE
0800 PM HEAVY RAIN FRASER 42.54N 82.95W
08/11/2014 M4.50 INCH MACOMB MI PUBLIC
9 HOUR TOTAL VIA FACEBOOK
0800 PM HEAVY RAIN BERKLEY 42.50N 83.19W
08/11/2014 E6.00 INCH OAKLAND MI PUBLIC
9 HOUR TOTAL. MOST FELL BETWEEN 3 PM AND 8 PM.
0800 PM HEAVY RAIN MORENCI 41.72N 84.22W
08/11/2014 M1.94 INCH LENAWEE MI TRAINED SPOTTER
12 HOUR TOTAL
0800 PM HEAVY RAIN TECUMSEH 42.23N 83.27W
08/11/2014 M1.70 INCH WAYNE MI CO-OP OBSERVER
12 HOUR TOTAL
0800 PM HEAVY RAIN BLISSFIELD 41.83N 83.86W
08/11/2014 M2.02 INCH LENAWEE MI CO-OP OBSERVER
12 HOUR TOTAL
0800 PM HEAVY RAIN MONROE 41.92N 83.39W
08/11/2014 M2.25 INCH MONROE MI CO-OP OBSERVER
12 HOUR TOTAL
0800 PM HEAVY RAIN 4 SW SALINE 42.13N 83.84W
08/11/2014 M1.28 INCH WASHTENAW MI CO-OP OBSERVER
12 HOUR TOTAL
0809 PM HEAVY RAIN WYANDOTTE 42.21N 83.16W
08/11/2014 M4.39 INCH WAYNE MI TRAINED SPOTTER
0830 PM HEAVY RAIN 4 ESE ROMEO 42.78N 82.93W
08/11/2014 M2.10 INCH MACOMB MI CO-OP OBSERVER
8 HOUR TOTAL
0830 PM HEAVY RAIN STERLING HEIGHTS 42.58N 83.03W
08/11/2014 M3.00 INCH MACOMB MI TRAINED SPOTTER
4 HOUR TOTAL
0830 PM HEAVY RAIN 3 SE WEST BLOOMFIELD 42.54N 83.35W
08/11/2014 M2.52 INCH OAKLAND MI COCORAHS
12 HOUR TOTAL
0830 PM HEAVY RAIN ESE DEARBORN 42.31N 83.21W
08/11/2014 M3.50 INCH WAYNE MI TRAINED SPOTTER
7 HOUR STORM TOTAL
0845 PM HEAVY RAIN 4 ENE SOUTHFIELD 42.49N 83.18W
08/11/2014 M4.54 INCH OAKLAND MI TRAINED SPOTTER
STORM TOTAL
0900 PM HEAVY RAIN GARDEN CITY 42.33N 83.33W
08/11/2014 M4.16 INCH WAYNE MI TRAINED SPOTTER
10 HOUR TOTAL
0900 PM HEAVY RAIN 5 ESE ROCHESTER 42.66N 83.03W
08/11/2014 M4.90 INCH MACOMB MI TRAINED SPOTTER
STORM TOTAL
0900 PM HEAVY RAIN 4 ESE ROMEO 42.78N 82.93W
08/11/2014 M3.10 INCH MACOMB MI TRAINED SPOTTER
8.5 HOUR TOTAL WITH 1 INCH OF RAIN IN THE PAST 30
MINUTES.
0910 PM HEAVY RAIN FARMINGTON HILLS 42.49N 83.38W
08/11/2014 M2.40 INCH OAKLAND MI BROADCAST MEDIA
0925 PM HEAVY RAIN HEMLOCK 43.42N 84.23W
08/11/2014 M1.50 INCH SAGINAW MI TRAINED SPOTTER
0945 PM HEAVY RAIN 2 W SAGINAW 43.42N 83.99W
08/11/2014 M2.13 INCH SAGINAW MI CO-OP OBSERVER
7 HOUR TOTAL
0946 PM HEAVY RAIN BLOOMFIELD HILLS 42.58N 83.25W
08/11/2014 M2.48 INCH OAKLAND MI TRAINED SPOTTER
1000 PM HEAVY RAIN PORT HURON 42.99N 82.43W
08/11/2014 M1.80 INCH ST. CLAIR MI CO-OP OBSERVER
12 HOUR TOTAL
1000 PM HEAVY RAIN 1 N FARMINGTON HILLS 42.50N 83.38W
08/11/2014 M2.49 INCH OAKLAND MI COCORAHS
12 HOUR TOTAL
1000 PM HEAVY RAIN 2 SW SHELBY TOWNSHIP 42.65N 83.06W
08/11/2014 M4.63 INCH MACOMB MI COCORAHS
12 HOUR TOTAL
1000 PM HEAVY RAIN 2 SSE FENTON 42.77N 83.70W
08/11/2014 M1.83 INCH LIVINGSTON MI COCORAHS
12 HOUR TOTAL
1000 PM HEAVY RAIN 3 SW DAVISON 43.00N 83.56W
08/11/2014 M1.44 INCH GENESEE MI COCORAHS
12 HOUR TOTAL
1000 PM HEAVY RAIN 3 WNW GRAND BLANC 42.94N 83.67W
08/11/2014 M3.48 INCH GENESEE MI COCORAHS
12 HOUR TOTAL
1000 PM HEAVY RAIN 4 NNW RICHMOND 42.86N 82.78W
08/11/2014 M2.97 INCH MACOMB MI CO-OP OBSERVER
12 HOUR TOTAL
1000 PM HEAVY RAIN HELL 42.43N 83.99W
08/11/2014 M1.50 INCH LIVINGSTON MI CO-OP OBSERVER
12 HOUR TOTAL
1000 PM HEAVY RAIN FARMINGTON 42.46N 83.38W
08/11/2014 M2.80 INCH OAKLAND MI CO-OP OBSERVER
12 HOUR TOTAL
1000 PM HEAVY RAIN WEST BLOOMFIELD 42.57N 83.38W
08/11/2014 M2.74 INCH OAKLAND MI CO-OP OBSERVER
12 HOUR TOTAL
1000 PM HEAVY RAIN DEARBORN 42.31N 83.21W
08/11/2014 M6.31 INCH WAYNE MI CO-OP OBSERVER
12 HOUR TOTAL
1000 PM HEAVY RAIN GROSSE POINTE FARMS 42.40N 82.89W
08/11/2014 M3.06 INCH WAYNE MI CO-OP OBSERVER
12 HOUR TOTAL
1000 PM HEAVY RAIN ANN ARBOR 42.28N 83.73W
08/11/2014 M1.03 INCH WASHTENAW MI CO-OP OBSERVER
24 HOUR TOTAL AT U OF M
1000 PM HEAVY RAIN 4 SSE LAKE ORION 42.73N 83.21W
08/11/2014 M1.76 INCH OAKLAND MI COCORAHS
12 HOUR TOTAL
1000 PM HEAVY RAIN NNW UTICA 42.63N 83.02W
08/11/2014 M3.03 INCH MACOMB MI COCORAHS
12 HOUR TOTAL
1000 PM HEAVY RAIN 1 NW DEARBORN HEIGHTS 42.34N 83.29W
08/11/2014 M4.97 INCH WAYNE MI COCORAHS
12 HOUR TOTAL
1000 PM HEAVY RAIN 4 S DETROIT 42.32N 83.11W
08/11/2014 M4.57 INCH WAYNE MI COCORAHS
12 HOUR TOTAL
1000 PM HEAVY RAIN MOUNT CLEMENS 42.60N 82.88W
08/11/2014 M2.59 INCH MACOMB MI AWOS
12 HOUR TOTAL AT SELFRIDGE ANGB
1000 PM HEAVY RAIN SE ANN ARBOR 42.28N 83.73W
08/11/2014 M1.15 INCH WASHTENAW MI CO-OP OBSERVER
12 HOUR TOTAL
1000 PM HEAVY RAIN 2 NE LIVONIA 42.42N 83.34W
08/11/2014 M3.26 INCH WAYNE MI COCORAHS
12 HOUR TOTAL
1000 PM HEAVY RAIN 2 ESE BELLEVILLE 42.19N 83.45W
08/11/2014 M2.68 INCH WAYNE MI COCORAHS
12 HOUR TOTAL
1000 PM HEAVY RAIN 5 W PLYMOUTH 42.37N 83.57W
08/11/2014 M1.08 INCH WASHTENAW MI COCORAHS
12 HOUR TOTAL
1000 PM HEAVY RAIN WNW WOODHAVEN 42.13N 83.24W
08/11/2014 M4.66 INCH WAYNE MI COCORAHS
12 HOUR TOTAL
1000 PM HEAVY RAIN 2 NNW LIVONIA 42.42N 83.39W
08/11/2014 M2.93 INCH WAYNE MI COCORAHS
12 HOUR TOTAL
1000 PM HEAVY RAIN SW ALGONAC 42.62N 82.53W
08/11/2014 M2.02 INCH ST. CLAIR MI COCORAHS
12 HOUR TOTAL
1000 PM HEAVY RAIN 2 SSW PORT HURON 42.97N 82.45W
08/11/2014 M1.94 INCH ST. CLAIR MI COCORAHS
12 HOUR TOTAL
1000 PM HEAVY RAIN 6 NNE DOWNTOWN DETROIT 42.41N 83.00W
08/11/2014 M4.38 INCH WAYNE MI ASOS
12 HOUR TOTAL
1015 PM HEAVY RAIN 2 ENE BAY CITY 43.60N 83.85W
08/11/2014 M5.35 INCH BAY MI TRAINED SPOTTER
1054 PM HEAVY RAIN 2 E TROY 42.58N 83.10W
08/11/2014 M5.46 INCH OAKLAND MI TRAINED SPOTTER
ROADS FLOODED TO THE SIDEWALK.
1120 PM HEAVY RAIN 5 ENE SOUTHFIELD 42.49N 83.17W
08/11/2014 M6.25 INCH OAKLAND MI TRAINED SPOTTER
12 HOUR TOTAL. LARKMOOR BLVD.
1200 AM HEAVY RAIN CHESANING 43.18N 84.12W
08/12/2014 M1.64 INCH SAGINAW MI CO-OP OBSERVER
12 HOUR TOTAL
1200 AM HEAVY RAIN 4 N BAY CITY 43.65N 83.89W
08/12/2014 M3.90 INCH BAY MI COCORAHS
12 HOUR TOTAL
1200 AM HEAVY RAIN LINDEN 42.82N 83.78W
08/12/2014 M1.95 INCH GENESEE MI CO-OP OBSERVER
12 HOUR TOTAL
1200 AM HEAVY RAIN 4 N BURTON 43.05N 83.62W
08/12/2014 M1.22 INCH GENESEE MI CO-OP OBSERVER
12 HOUR TOTAL
1200 AM HEAVY RAIN 2 E MERRILL 43.41N 84.30W
08/12/2014 M1.12 INCH SAGINAW MI CO-OP OBSERVER
12 HOUR TOTAL
1200 AM HEAVY RAIN 1 SE FRANKENMUTH 43.32N 83.73W
08/12/2014 M1.83 INCH SAGINAW MI CO-OP OBSERVER
12 HOUR TOTAL
1200 AM HEAVY RAIN CARO 43.49N 83.40W
08/12/2014 M1.01 INCH TUSCOLA MI CO-OP OBSERVER
1200 AM HEAVY RAIN 6 SSW BAD AXE 43.72N 83.04W
08/12/2014 M0.78 INCH HURON MI COCORAHS
12 HOUR TOTAL
1200 AM HEAVY RAIN 5 S AUBURN 43.53N 84.09W
08/12/2014 M2.34 INCH SAGINAW MI ASOS
12 HOUR TOTAL FROM THE TRI CITIES AIRPORT.
1200 AM HEAVY RAIN PORT HOPE 43.94N 82.72W
08/12/2014 M1.90 INCH HURON MI CO-OP OBSERVER
12 HOUR TOTAL
1200 AM HEAVY RAIN PORT HOPE 43.94N 82.72W
08/12/2014 M1.03 INCH HURON MI ASOS
12 HOUR TOTAL AT STATION KP58
1200 AM HEAVY RAIN YALE 43.13N 82.80W
08/12/2014 M3.54 INCH ST. CLAIR MI CO-OP OBSERVER
12 HOUR TOTAL
1200 AM HEAVY RAIN LEXINGTON 43.27N 82.53W
08/12/2014 M2.22 INCH SANILAC MI CO-OP OBSERVER
12 HOUR TOTAL
1200 AM HEAVY RAIN 5 W SAGINAW 43.42N 84.05W
08/12/2014 M2.13 INCH SAGINAW MI CO-OP OBSERVER
12 HOUR TOTAL
1200 AM HEAVY RAIN 4 S LEXINGTON 43.21N 82.53W
08/12/2014 M2.06 INCH SANILAC MI COCORAHS
12 HOUR TOTAL
1200 AM HEAVY RAIN AUBURN 43.60N 84.08W
08/12/2014 M1.98 INCH BAY MI CO-OP OBSERVER
12 HOUR TOTAL
1200 AM HEAVY RAIN SWARTZ CREEK 42.96N 83.83W
08/12/2014 M1.38 INCH GENESEE MI COCORAHS
12 HOUR TOTAL
1200 AM HEAVY RAIN 2 WNW BAY CITY 43.60N 83.93W
08/12/2014 M4.96 INCH BAY MI COCORAHS
12 HOUR TOTAL
&&
OROWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 203 PM EDT TUE AUG 12 2014 MIZ075-121830- WASHTENAW- 203 PM EDT TUE AUG 12 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES EAST OF DEXTER...MOVING EAST AT 20 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... DIXBORO BY 220 PM EDT... SALEM BY 230 PM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 233 PM EDT TUE AUG 12 2014 MIZ069-121915- OAKLAND- 233 PM EDT TUE AUG 12 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTH OF NOVI...MOVING EAST AT 25 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY DOWNPOURS... ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... WEST BLOOMFIELD BY 245 PM EDT... SOUTHFIELD BY 255 PM EDT... PONTIAC BY 300 PM EDT... BIRMINGHAM BY 305 PM EDT... ROYAL OAK BY 310 PM EDT... TROY BY 315 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 257 PM EDT TUE AUG 12 2014 MIZ069-070-076-121945- MACOMB-OAKLAND-WAYNE- 257 PM EDT TUE AUG 12 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF TROY TO 5 MILES WEST OF TROY TO CANTON...MOVING EAST AT 30 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... ROYAL OAK AND ROMULUS BY 305 PM EDT... STERLING HEIGHTS BY 310 PM EDT... TAYLOR AND DEARBORN BY 315 PM EDT... MACOMB TOWNSHIP AND TRENTON BY 320 PM EDT... GROSSE ILE AND WYANDOTTE BY 325 PM EDT... ST. CLAIR SHORES AND DOWNTOWN DETROIT BY 330 PM EDT... NEW BALTIMORE AND GROSSE POINTE BY 340 PM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. SF
The Detroit radar (KDTX), 26 km away, was scanning. The volume nearest the first event began at 19:04 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2014Every state in 2014This day in weather historyWarnings in Michigan, August 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 539487.